Hey Jude – Part 3
We are in an opiod crisis where 80,000 died by opiod overdose in 2021 alone, according to National Center for Health Statistics, and sadly, in 40% of those deaths, an observer was present. Had the antidote been given, within 2-3 minutes breathing would have been normalized and emergency rescue possible. The antidote would have saved their life.
Let’s remember, from our D.A.R.E. days, that an overdose is caused by:
- too high a dose
- mixing poisonous substances together or
- taking someone else’s meds
Could you recognize the signs of an overdose, were you that observer we mentioned above?
- shallow breathing
- slow heartbeat
- small pinpoint pupils
- limp body
- pale nails, lips, skin
- cold skin
- lack of responsiveness
- falling asleep or losing consciousness
If and when you see these signs, if you have the antidote, you give it immediately.
The antidote for opiod overdose, as most know is Naloxone, sometimes called by it’s original name, Narcan. It rapidly reverses an opiod overdose by attaching to the opiod receptors and blocking the effects. It is an opiod antagonist. (1) Within minutes of administering it, breathing begins to settle and returns to normal. If an observer gives the antidote after recognizing the signs of an overdose, a life is saved.
The antidote in the hands of the observer is the key to saving a life.
Now, as we look at all of this through the lens of Jude’s warnings about false teachings, what is the overdose and what’s the antidote? What are the signs of overdose and who is the observer?
It is obvious that our current cultural “norms” are showing signs of overdose.
- we have become shallow in our thoughts, considerations, and living
- our hearts are slow to respond and dulled by the constant barrage of vomit and heartbreaking rationales
- our vision is limited, tunnel-vision in scope
Geesh, we could go down the rest of those signs – constant, filthy vomit, issues paling in comparison to others, coldness, lack of responsiveness and just plain sleeping on the job of addressing false teachings, philosophies, and ideaologies. All of these are signs of false teaching overdose. We are in an epidemic and in need of an antidote.
Can’t you recognize these signs of overdose in our society? The constant barrage of sensual, ungodly, inhumane, unrealistic, riduculous, falsehoods being forced upon us via TV, movies, songs, videos, news, social media, education, politics, and religion. This pollution of sewage streams over us daily and wears us down. Steals our life, dulls our vision, and hardens our heart.
The dosage is simply too high, the mixture too toxic, and people are taking on issues as their own which they have never even considered. Each of these signal both the cause and the signs of our national overdose of false teachers and teachings.
So what is the antidote? Where is the Naloxone for our society?
Jude gives us the antidote in Jude 17-24. It worked in his day and it works through each generation that applies it. It is the “opiod antagonist”. He gives us this 7 prong antidote.
- build up your holy faith
- pray in the Spirit
- attach yourselves to the love of God
- receive God’s mercy
- be compassionate to doubters
- snatch others from the fire and save them
- keep yourselves from the fleshly pollutions
For the antidote to be effective, it must be applied immediately, when the signs of overdose are noted in a victim. Therefore, when you see the signs of overdose in your life or another –
- It’s time to focus on YOUR holy faith. How is your holy faith? Check your holiness and check your faith. That’s where the antidote begins.
- Pray! Pray with the Spirit leading you as you open your spirit to The Spirit. Ask for Holy Spirit’s help.
- Move in closer to the love of God. Draw near, lean in, step toward God and get stuck there. Stick around His love.
- Be first to receive His mercy in your life, accept it and then you can offer it to others.
- Feel for, understand and be patient with those who doubt.
- Go after those who are too close to the fire and in danger. Snatch them out.
- Personally stay away from those fleshly, polluted passions.
Imagine! What would happen if each observer of our societal, perverted falsehoods would take Jude’s 7 prong antidote or offer it to another? Who would be saved? You? Another? Society itself? Imagine!
This overdose of false teachings that Jude warned about has a solution, an antidote, an antagonist- it is Jesus Christ. Faith in Jesus, prayer, trusting the Holy Spirit, living in His love, receiving His mercy, being compassionate, rescuing those in danger and remaining spiritually alive is the antidote.
The antidote for our deceived and lying society is not some government plan, educational goal, or world economic system, it is faith in Jesus and practice of His ways.
Jude’s book ends by telling us that overcoming the false teachers and teachings still, and only come from the power and authority of the only God, through our Lord Jesus Christ. He alone is the One with enough power to prevent us from stumbling and present us faultless to God. We can not do this without Him.
Do you recognize the societal signs of overdose? Are you an observer equipped with the antidote? Do you need a dose yourself? Who do you need to show mercy to, love, be compassionate with, or snatch from danger?
The antidote is available to whoever wants it or needs it. The antidote will save your life.
Take it. Administer it. Live the antidote.
- Medical News Today/Signs of Opiod Overdose, Beth Sissons, 7.19.21
- ESV Study Bible